MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134460
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 01/21/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p and ventralight st on (b)(6) 2010 and/or (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the composix l/p.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p and ventralight st on (b)(6) 2010 and/or (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the composix l/p.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6).2010 ¿ patient was diagnosed with reducible ventral hernia thereby underwent robotic repair with implant of composix l/p mesh (device #1).Per operative notes, ¿ hernia defect was noted and sac was reduced into the abdominal cavity.A composix l/p mesh (device #1) was placed, sutured and tacked.¿ (b)(6).2015 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent open repair with removal of mesh (device #1) and implant of synthetic mesh.Per operative notes, ¿the hernia sac in midline was encountered and old mesh (device #1) was seen disconnected from anchoring sutures.The mesh was excised and adhesions were lysed.The fascia was closed with sutures and synthetic mesh was placed and secured to fascia and then sutured and tacked.¿ (b)(6).2017 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of ventralight st mesh (device #2).Per operative notes, ¿the hernia sac and seroma cavity was encountered, the sac was reduced and adhesions between bowel and abdominal wall were lysed and seroma cavity was closed with sutures.A ventralight st mesh (device #2) was placed into the abdomen and sutured.¿.

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10894378
Report Number1213643-2020-10553
Device Sequence Number3285300
Product Code FTL
UDI-Device Identifier00801741031274
UDI-Public(01)00801741031274(17)120628(10)DARF0003
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2012
Device Catalogue Number0134460
Device Lot NumberDARF0003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age28 YR
Patient SexFemale